Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 2, 2021, 1:49 PM CDT for Marinette County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 1:49 PM CDT (18:49 UTC)
- Expired
- Jun 2, 2021, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 107 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408
WWUS83 KGRB 021849
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
149 PM CDT Wed Jun 2 2021
WIZ013-021-073-021930-
Southern Marinette County WI-Northern Oconto County WI-
Northern Marinette County WI-
149 PM CDT Wed Jun 2 2021
...SPECIAL WEATHER STATEMENT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pembine, or 17 miles south of Kingsford, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crivitz, Pembine, Wausaukee, Bear Paw Scout Camp, Middle Inlet,
Lakewood, Amberg, Beecher, Athelstane and Silver Cliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4575 8787 4568 8778 4565 8783 4560 8777
4556 8779 4556 8783 4550 8779 4544 8786
4541 8785 4535 8789 4537 8787 4535 8775
4539 8769 4534 8765 4532 8766 4527 8770
4505 8841 4537 8855 4538 8843 4544 8843
TIME...MOT...LOC 1849Z 241DEG 20KT 4557 8803
$$
HykinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 2, 12:10 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 2, 12:10 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1210 PM CDT Wed Jun 2 2021 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 243 AM CDT Wed Jun 2 2021 A mid level short wave trough will track through the western Great Lakes during the late morning and afternoon hours, which is expected to set off another round of isolated to scattered showers and thunderstorms across the region. The best chance for this activity will be across northern Wisconsin, which will be closer to the mid level shortwave tracking through the northern Great Lakes region. MLCAPEs today will be a bit higher, 400 to 800 J/kg, with bulk shear values around 10 knots. Therefore severe weather is not anticipated today with this activity. Highs today are generally expected to be in the middle to upper 70s, with a few 80 degree values possible, with cooler temperatures near Lake Michigan. The showers and thunderstorms should die off with the loss of daytime heating during the overnight hours; however, CAMs models do continue some isolated activity across the north tonight with the trough still across the region. Given the activity this morning was forecast by the CAMs models, will continue a slight chance tonight. Lows tonight should mainly stay in the 50s. Another mid level shortwave will track through during the afternoon hours on Thursday, which will once again bring the chance for showers and thunderstorms to the region. MLCAPE values on Thursday are expected to be a bit higher, around 1000 J/kg, along with bulk shear values of 20 to 30 knots. Therefore, while severe weather is not anticipated some of the stronger storms could produce small hail and wind gusts around 45 mph. .LONG TERM...Thursday Night Through Tuesday Issued at 243 AM CDT Wed Jun 2 2021 The combination of daytime heating and a ripple in the 500mb northwest flow pattern will trigger scattered thunderstorms across northern Wisconsin Thursday night. The main thunderstorm activity will be during the evening as CAPE values of 500 to 1,500 J/KG noted on the models along with 25 to 30 knots of bulk shear. Bufkit soundings indicated an inverted-v structure to support gusty winds to around 45 mph. Wet bulb heights around 8,000 feet across the north would support hail up to one inch in diameter. The showers and storms may not extend pass 06z Friday across far eastern Wisconsin, thus added a small chance of showers and storms overnight. The 500mb pattern will flatten by the weekend with the main upper level energy moving along the Canadian border. Thunderstorms moving along the Canadian border will move into Minnesota Sunday evening. The ECMWF has this complex turning southeast and may make it into northern Wisconsin later Sunday night. Something that will need to be monitored in the next few days. The remnants of the cloud cover cause high temperatures to be a few degrees lower on Monday than what is currently forecast. Tuesday could be an active days across Wisconsin as the ECMWF has convection breaking out during the afternoon. Some of these storms could become severe with damaging winds, hail and torrential rainfall. Not ready to commit adding severe wording in the Hazardous Weather Outlook at this time. 925/850mb temperatures will support highs well into the 80s to lower 90s over the weekend. Temperatures will probably be a few degrees lower, especially on Tuesday due to more cloud cover and convection. && .AVIATION...for 18Z TAF Issuance Issued at 1210 PM CDT Wed Jun 2 2021 Convective clouds continue to build at midday with isolated showers and storms developing with the heat of the day. Coverage of showers/storms are not expected to be widespread enough for a prevailing group in the taf forecast. However, coverage is expected to be the greatest north of Wausau and Green Bay and will monitor for a tempo addition, particularly at Rhinelander. Showers and storms should dissipate this evening when a disturbance exits and instability is lost. Another disturbance will provide a shower and thunderstorm threat on Thursday, primarily for the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......MPC
Hazardous weather outlook, Jun 2, 2:48 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 AM CDT Wed Jun 2 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030800- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 AM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms this afternoon and evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Thursday afternoon and Thursday night. Some of the stronger storms could produce wind gusts to around 45 mph and small hail during the afternoon and evening hours. There is a chance of thunderstorms Monday and Tuesday. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. LMZ521-522-541>543-030800- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 AM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a chance of thunderstorms this afternoon and this evening that may pose a hazard for mariners. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Thursday afternoon and Thursday night. Some of the stronger storms could produce hail and strong wind gusts Thursday afternoon and evening. There is a chance of thunderstorms next Monday and Tuesday. Any storms that develop will pose a hazard to mariners. Conditions hazardous to small craft may develop over the weekend, due to persistent south winds and building waves. Kurimski/Eckberg
In the hours before
Special weather statement, Jun 2, 12:44 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1244 PM CDT Wed Jun 2 2021
WIZ012-013-021815-
Florence WI-Northern Marinette County WI-
1244 PM CDT Wed Jun 2 2021
...SPECIAL WEATHER STATEMENT...
At 1242 PM CDT, Doppler radar was tracking thunderstorms between
Iron Mountain and Pembine, moving northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Niagara and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4578 8798 4577 8799 4576 8796 4576 8790
4575 8790 4575 8788 4572 8784 4561 8814
4576 8816 4579 8810 4578 8809 4578 8805
4579 8803 4579 8799
TIME...MOT...LOC 1742Z 247DEG 15KT 4576 8801
MPCSpecial weather statement, Jun 2, 1:18 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
118 PM CDT Wed Jun 2 2021
WIZ011>013-019>021-073-021845-
Southern Marinette County WI-Langlade WI-Florence WI-
Northern Oconto County WI-Forest WI-Menominee WI-
Northern Marinette County WI-
118 PM CDT Wed Jun 2 2021
...SPECIAL WEATHER STATEMENT...
At 117 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Pembine, or 17 miles south of Kingsford, moving
northeast at 15 mph. Other scattered thunderstorms were also moving
across far northeast Wisconsin.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted from these storms include...
Crivitz, Pembine, Mountain, Goodman, Wausaukee, Carter, Big Smokey
Falls, McCaslin Mountain Natural Area, Bear Paw Scout Camp and
Gardner Dam Scout Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4576 8796 4575 8787 4565 8783 4560 8777
4556 8779 4556 8783 4550 8779 4544 8786
4541 8785 4535 8789 4535 8775 4539 8770
4537 8766 4503 8840 4503 8849 4499 8849
4493 8861 4544 8885 4578 8807 4579 8799
TIME...MOT...LOC 1817Z 247DEG 15KT 4555 8810
MPCSpecial weather statement, Jun 2, 1:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
149 PM CDT Wed Jun 2 2021
WIZ013-021-073-021930-
Southern Marinette County WI-Northern Oconto County WI-
Northern Marinette County WI-
149 PM CDT Wed Jun 2 2021
...SPECIAL WEATHER STATEMENT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pembine, or 17 miles south of Kingsford, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crivitz, Pembine, Wausaukee, Bear Paw Scout Camp, Middle Inlet,
Lakewood, Amberg, Beecher, Athelstane and Silver Cliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4575 8787 4568 8778 4565 8783 4560 8777
4556 8779 4556 8783 4550 8779 4544 8786
4541 8785 4535 8789 4537 8787 4535 8775
4539 8769 4534 8765 4532 8766 4527 8770
4505 8841 4537 8855 4538 8843 4544 8843
TIME...MOT...LOC 1849Z 241DEG 20KT 4557 8803
HykinThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:18 PM CDT | Special Weather Statement | GRB | Marinette | 27 min |
| Jun 2, 3:37 PM CDT | Special Weather Statement | GRB | Marinette | 38 min |
| Jun 2, 12:44 PM CDT | Special Weather Statement | GRB | Dickinson | 31 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.